Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 263, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2011, 4:22 PM EDT for Durham County, Orange County, Person County, North Carolina. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 4:22 PM EDT (20:22 UTC)
- Expired
- Jul 24, 2011, 4:51 PM EDT
- In force
- 29 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:22 PM EDT | HAIL 0.75 | 2 Nnw Rougemont, NC | PEA TO DIME SIZE HAIL LASTED APPROX 20 MIN. |
| Jul 24, 4:48 PM EDT | TSTM WND DMG | 2 N Rougemont, NC | MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 501 NEAR THE DURHAM AND PERSON COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604
WUUS52 KRAH 242022
SVRRAH
NCC063-135-145-242100-
/O.NEW.KRAH.SV.W.0263.110724T2022Z-110724T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DURHAM COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROUGEMONT...OR 10 MILES SOUTH OF
ROXBORO...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SURL...
MORIAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3617 7880 3617 7897 3621 7903 3635 7905
3640 7880
TIME...MOT...LOC 2022Z 256DEG 7KT 3626 7893
$$
MWS2 follow-up statements
148
WWUS52 KRAH 242046
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT SUN JUL 24 2011
NCC063-135-242055-
/O.CAN.KRAH.SV.W.0263.000000T0000Z-110724T2100Z/
DURHAM NC-ORANGE NC-
446 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE AND NORTH
CENTRAL DURHAM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE AREA...AND THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3640 7880 3624 7880 3624 7903 3627 7904
3635 7905
TIME...MOT...LOC 2045Z 256DEG 7KT 3627 7888
$$
NCC145-242100-
/O.CON.KRAH.SV.W.0263.000000T0000Z-110724T2100Z/
PERSON NC-
446 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN PERSON COUNTY...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MORIAH...OR 11 MILES SOUTHEAST OF ROXBORO...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SURL.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3640 7880 3624 7880 3624 7903 3627 7904
3635 7905
TIME...MOT...LOC 2045Z 256DEG 7KT 3627 7888
$$
MWS233
WWUS52 KRAH 242051
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT SUN JUL 24 2011
NCC145-242059-
/O.CAN.KRAH.SV.W.0263.000000T0000Z-110724T2100Z/
PERSON NC-
451 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ANOTHER
STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN PERSON COUNTY THROUGH
530 PM. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF ANOTHER WARNING IS ISSUED.
LAT...LON 3640 7880 3624 7880 3624 7903 3627 7904
3635 7905
TIME...MOT...LOC 2049Z 256DEG 7KT 3627 7887
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:19 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 24, 3:19 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 319 PM EDT SUN JUL 24 2011 .SYNOPSIS... AN AREA OF HIGH PRESSURE ALOFT WILL WEAKEN AND DRIFT WEST TODAY AND ALLOW A WEAK UPPER LEVEL TROUGH TO DROP INTO OUR REGION THROUGH THROUGH EARLY THIS WEEK. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 210 PM... CONVECTION BECOMING MORE WIDESPREAD AT THIS TIME AS SHOWERS AND THUNDERSTORMS COMING OFF THE MOUNTAINS OF VIRGINIA AND NORTH CAROLINA ARE SET TO ADVECT SOUTHEAST INTO THE AREA LATER THIS AFTERNOON. RAIN AND OUTFLOW BOUNDARIES FROM CONVECTION WILL KNOCK TEMPERATURES INTO THE UPPER 70S TO LOWER 80S BEFORE RECOVERING A BIT. CURRENT HEAT ADVISORY CONTINUES FOR THOSE OUTSIDE THE INFLUENCE OF STORMS. SEVERE THREAT LIMITED TO DOWNBURST WINDS... BUT A SMALLER THREAT THAN SATURDAY. LOCALLY HEAVY RAINS WITH ISOLATED FLOODING A RISK. SHOWERS WILL AGAIN DIMINISH SHORTLY AFTER SUNSET WITH ONLY ISOLATED SHOWERS EXPECTED AS MIDNIGHT APPROACHES. AIR COLUMN IS TOO SATURATED TO EXPECT MUCH MORE THAN LOCALIZED FOG TOWARD SUNRISE. AN UPPER TROUGH FORECAST TO MOVE INTO THE EASTERN GREAT LAKES BEFORE SUNSET MONDAY WILL ENHANCE SURFACE CONVERGENCE AND MOISTURE OVER NORTH CAROLINA MONDAY AFTERNOON. WINDS LESS THAN 20 KNOTS GENERALLY THROUGH THE AIR COLUMN AND THUNDERSTORMS EXPECTED TO BE LOOSELY ORGANIZED AT BEST. NOT YET CONFIDENT ENOUGH TO PUSH RAIN CHANCES PAST 50 PERCENT... BUT COVERAGE WISE... THIS LOOKS LIKE OUR BEST RAIN OPPORTUNITY OF THE WEEK. MODERATE INSTABILITY... AND CAPE IN EXCESS OF 2500 JOULES SHOULD PRODUCE A FEW SHORT LIVED SEVERE STORMS WITH DAMAGING DOWNBURST WINDS. CLOUDS AND AFTERNOON RAIN SHOULD HOLD MOST LOCATIONS IN THE MID 90S FOR AFTERNOON TEMPERATURES MONDAY. OVERNIGHT LOWS IN THE MID 70S... THOUGH MONDAY NIGHT A BIT WARMER THAN TONIGHT IN MOST LOCATIONS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT... AS OF 300 PM SUNDAY... TUE AND TUE NIGHT: THE SOUTHEASTWARD PASSAGE OF THE LOW-MID LEVEL TROUGH AND ASSOCIATED MOIST AXIS SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED THUNDERSTORMS TUE...MAINLY ALONG AND SOUTH OF US HWY 64. WHILE INSTABILITY WILL BE AVAILABLE OVER NORTHERN NC AS WELL... SIGNIFICANT DRYING ALOFT AND LIGHT NORTH TO NORTHEASTERLY LOW LEVEL FLOW SHOULD PROVE TOO HOSTILE AN ENVIRONMENT FOR ANY DEVELOPMENT. HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S EXPECTED...IN AN ATYPICAL CLIMATOLOGICAL DISTRIBUTION GIVEN THE EXPECTATION OF MOSTLY CLOUDY CONDITIONS AMIDST SCATTERED STORMS OVER THE SANDHILLS... SOUTHERN PIEDMONT...AND SOUTHERN COASTAL PLAIN. PARTLY TO MOSTLY SUNNY CONDITIONS ELSEWHERE. MOST CONVECTION SHOULD DISSIPATE AROUND OR BEFORE SUNSET. GUIDANCE INDICATES MORE-ISOLATED SHOWERS AND STORMS COULD DEVELOP WITH THE ARRIVAL OF A SECONDARY SURFACE TROUGH FROM THE NORTH OVERNIGHT...BUT SUCH A WEAK/SHALLOW FEATURE IS UNLIKELY TO FORCE NOCTURNALLY-COOLED PARCELS TO THEIR LFC. THE FORECAST WILL ACCORDINGLY BE KEPT DRY FOR THE OVERNIGHT. WED AND WED NIGHT: NWP MODELS INDICATE A TRAILING TROUGH ALOFT WILL CROSS OUR REGION EARLY WED. THE UNFAVORABLE DIURNAL TIMING -- FOLLOWED BY STRONG HEIGHT RISES ASSOCIATED WITH A RETURNING MID LEVEL RIDGE -- AND CONTINUED DEEP LAYER DRYNESS...SUGGEST ANY CONVECTION WOULD BE VERY ISOLATED AND MOST PROBABLE OVER THE FAR SOUTHEAST CWA. THE RETURN OF THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 235 PM SUNDAY... MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A RE-ESTABLISHMENT OF THE SUB-TROPICAL RIDGE INVOF THE CENTRAL AND SOUTHERN APPALACHIANS THROUGH THE FIRST HALF OF THE WEEKEND...FOLLOWED BY A GRADUAL SUPPRESSION OF THE RIDGE BY TROUGH AMPLIFICATION OVER SE CANADA ON SUN - A TRANSITIONAL PATTERN VERY SIMILAR TO THE ONE AFFECTING THE MIDDLE ATLANTIC REGION NOW. AS SUCH...A REPEAT OF VERY HOT CONDITIONS IN THE UPPER 90S TO LOWER 100S IS EXPECTED BY FRI-SAT... AFTER 95 TO 100 DEGREE HEAT ON THU. THE PRESENCE OF THE RIDGE ALOFT CENTERED NEARLY DIRECTLY OVERHEAD SUGGESTS ONLY ISOLATED DIURNAL CONVECTION...FOCUSED BY A LEE/THERMALLY-INDUCED TROUGH. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM... SHOWERS AND THUNDERSTORMS MAINLY IN AN AREA BOUNDED BY HIGHWAYS SIXTY-FOUR AND ONE AT THIS TIME...WITH STORMS EXPECTED TO DEVELOP ELSEWHERE AS THE AFTERNOON PROGRESSES. OTHER THAN VICINITY OF SHOWERS... CONDITIONS WILL BE VFR UNTIL THE DAWN HOURS WHEN SOME PATCHY FOG WILL DEVELOP. MOST CONVECTION WILL END A FEW HOURS AFTER SUNSET... WITH ISOLATED SHOWERS PAST MIDNIGHT. SHOWER AND THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD IN COVERAGE MONDAY AFTERNOON... THEN MOSTLY CONFINED TO SOUTH AND SOUTHEAST AREAS TUESDAY AFTERNOON. CONVECTION CHANCES DWINDLE WEDNESDAY INTO THURSDAY AS THE AIR MASS DRIES OUT AND BECOME A LITTLE MORE STABLE. SIMILAR TO THE PAST FEW MORNINGS...EXPECT A 2 TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG OR HAZE AROUND SUNRISE. && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR SUN 24: 96/2010 78/2010 100/2010 79/2010 THU 28: 100/1952 74/1987 104/1952 75/1997 FRI 29: 101/1952 75/2010 104/1952 76/2002 SAT 30: 97/1954 74/1931 101/1953 75/2008 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011- 024>028-040>043-073>078-083>086-088-089. && SYNOPSIS... NEAR TERM... SHORT TERM...MWS LONG TERM...MWS AVIATION... CLIMATE...MWS
Hazardous weather outlook, Jul 24, 4:07 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 407 AM EDT SUN JUL 24 2011 NCZ008>011-024>028-040>043-073>078-083>086-088-089-250930- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 407 AM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO MINOR FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN AREAS. DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK. NCZ007-021>023-038-039-250930- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 407 AM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO MINOR FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN AREAS. DANGEROUSLY HOT CONDITIONS MAY RETURN TO THE AREA BY LATE IN THE WEEK.
In the hours before
Special weather statement, Jul 24, 12:50 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT SUN JUL 24 2011
NCZ073-074-241745-
MONTGOMERY-STANLY-
1250 PM EDT SUN JUL 24 2011
...SCATTERED STRONG AND SLOW-MOVING THUNDERSTORMS WILL AFFECT STANLY
AND MONTGOMERY COUNTIES THROUGH 145 PM EDT...
AT 1245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM RICHFIELD TO BADIN LAKE TO 5 MILES NORTH OF
TROY...DRIFTING SOUTHEAST AT 5 MPH. OTHER STORMS WERE IN THE
FORMATIVE STAGES NEAR OAKBORO AND BISCOE. THESE TOO WILL RAPIDLY
BECOME STRONG.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...ALBEMARLE AND TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3551 8030 3551 7977 3527 7971 3517 7964
3516 7964 3518 7967 3518 7986 3516 7989
3516 7998 3514 8002 3514 8007 3519 8011
3516 8017 3515 8016 3517 8020 3515 8021
3521 8026 3517 8035 3516 8045 3522 8049
TIME...MOT...LOC 1645Z 323DEG 5KT 3549 7999
MWSSpecial weather statement, Jul 24, 1:01 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
101 PM EDT SUN JUL 24 2011
NCZ039-040-075-076-241830-
CHATHAM-LEE-MOORE-RANDOLPH-
101 PM EDT SUN JUL 24 2011
...SCATTERED STRONG...SLOW-MOVING THUNDERSTORMS WILL AFFECT
RANDOLPH...MOORE...LEE AND CHATHAM COUNTIES THROUGH 230 PM EDT...
AT 1255 PM EDT...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING
THUNDERSTORMS EXTENDING FROM NEAR ASHEBORO TO GOLDSTON TO CARTHAGE.
STORMS WILL DRIFT SLOWLY SOUTHEASTWARD AROUND 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE BUT ARE NOT LIMITED
TO...SEA GROVE...CUMNOCK...SANFORD...TRAMWAY...LEMON SPRINGS...AND
CAMERON.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3581 8005 3585 7958 3585 7924 3587 7925
3586 7892 3562 7899 3560 7896 3552 7897
3527 7922 3526 7970 3551 7977 3551 8006
TIME...MOT...LOC 1655Z 315DEG 4KT 3564 7968
MWSSpecial weather statement, Jul 24, 1:48 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT SUN JUL 24 2011
NCZ073-074-083-084-241845-
ANSON-MONTGOMERY-RICHMOND-STANLY-
148 PM EDT SUN JUL 24 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 245 PM EDT...
AT 148 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES WEST OF TROY...MOVING EAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE...TROY...BADIN LAKE...ALBERMARLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3519 8051 3550 8029 3551 7977 3526 7970
3518 7965 3512 7957 3507 7958 3506 7948
3504 7946 3503 7951 3499 7958 3498 8002
3519 8028 3516 8044
TIME...MOT...LOC 1748Z 277DEG 4KT 3534 8000
ELLISSpecial weather statement, Jul 24, 2:30 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SUN JUL 24 2011
NCZ039-040-075-076-241930-
CHATHAM-LEE-MOORE-RANDOLPH-
230 PM EDT SUN JUL 24 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...MOORE...LEE
AND CHATHAM COUNTIES THROUGH 330 PM EDT...
AT 230 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER HARPERS CROSSROADS...OR ABOUT 10 MILES
SOUTH OF SILER CITY...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GOLDSTON...CUMNOCK.
SOME LOCATIONS IMPACTED INCLUDE...GOLDSTON...CUMNOCK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3585 7924 3587 7925 3586 7911 3587 7891
3562 7899 3561 7899 3558 7892 3527 7922
3527 7971 3530 7971 3551 7977 3585 7993
TIME...MOT...LOC 1830Z 275DEG 7KT 3558 7941
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:06 PM EDT | Special Weather Statement | RAH | Anson | 39 min |
| Jul 24, 12:50 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 55 min |
| Jul 24, 1:01 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore, Randolph | 89 min |
| Jul 24, 1:21 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 24, 1:48 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond, Stanly | 57 min |
| Jul 24, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 46 min |
| Jul 24, 2:30 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore, Randolph | 60 min |
| Jul 24, 2:55 PM EDT | Flash Flood Warning | RAH | Chatham | 51 min |
| Jul 24, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 36 min |
| Jul 24, 3:46 PM EDT | Flash Flood Warning | RAH | Wake | 98 min |
| Jul 24, 3:51 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 54 min |
| Jul 24, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 41 min |
| Jul 24, 4:32 PM EDT | Special Weather Statement | RAH | Nash | 58 min |
| Jul 24, 4:48 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Randolph | 87 min |
| Jul 24, 4:57 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 24, 5:08 PM EDT | Special Weather Statement | RAH | Edgecombe | 67 min |
| Jul 24, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 51 min |
| Jul 24, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 56 min |
| Jul 24, 5:22 PM EDT | Special Weather Statement | RAH | Sampson | 68 min |
| Jul 24, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 46 min |
| Jul 24, 5:48 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 24, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Jul 24, 6:06 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Wake | 54 min |
| Jul 24, 7:36 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.